Alert archive / Washington / Gale Warnings in 2011
Gale Warning 4, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 13, 2011, 2:32 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2011, 2:32 AM PST (10:32 UTC)
- Expired
- Jan 13, 2011, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
209 WHUS76 KSEW 131032 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 232 AM PST THU JAN 13 2011 PZZ150-153-156-170-173-176-131845- /O.UPG.KSEW.SC.Y.0625.000000T0000Z-110114T0000Z/ /O.NEW.KSEW.GL.W.0004.110113T1032Z-110113T1700Z/ /O.NEW.KSEW.SC.Y.0626.110113T1700Z-110114T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 232 AM PST THU JAN 13 2011 ...GALE WARNING IN EFFECT FOR THE COASTAL AND NEAR SHORE WATERS UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM THIS MORNING. * WIND...SOUTHERLY 25 TO 35 KNOTS...EASING AND BECOMING SOUTHWEST 15 TO 25 KNOTS LATER THIS MORNING. * SEAS...9 TO 13 FEET...HIGHEST BEYOND 10 NM...WITH A DOMINANT PERIOD OF 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-131845- /O.UPG.KSEW.SC.Y.0625.000000T0000Z-110114T0000Z/ /O.NEW.KSEW.GL.W.0004.110113T1032Z-110113T1700Z/ /O.NEW.KSEW.SC.Y.0626.110113T1700Z-110114T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 232 AM PST THU JAN 13 2011 ...GALE WARNING IN EFFECT FOR THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM THIS MORNING. * WIND...SOUTHEAST 25 TO 35 KNOTS...EASING AND BECOMING SOUTHWEST LATER THIS MORNING. * SEAS... 6 TO 8 FEET...WITH A DOMINANT PERIOD OF 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-131845- /O.EXT.KSEW.RB.Y.0002.000000T0000Z-110114T1100Z/ GRAYS HARBOR BAR- 232 AM PST THU JAN 13 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FOR THE GRAYS HARBOR BAR UNTIL 3 AM PST FRIDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS IS NOW IN EFFECT UNTIL 3 AM FRIDAY. * COMBINED SEAS 8 OR 9 FEET...EXCEPT 10 OR 11 FEET DURING THE MAXIMUM EBBS. * BAR CONDITION...MODERATE...EXCEPT ROUGH DURING THE MAXIMUM EBB CURRENTS WITH BREAKERS POSSIBLE. * TIME OF FIRST MAXIMUM EBB...AROUND 11 AM TODAY. * TIME OF SECOND MAXIMUM EBB...AROUND 1115 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-131845- /O.CON.KSEW.SC.Y.0625.000000T0000Z-110114T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 232 AM PST THU JAN 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE CENTRAL STRAIT OF JUAN DE FUCA UNTIL 4 PM PST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON. * WIND...EAST 15 TO 25 KNOTS...BECOMING WEST AFTER NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132>135-131845- /O.CON.KSEW.SC.Y.0625.000000T0000Z-110114T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 232 AM PST THU JAN 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA...NORTHERN INLAND WATERS...ADMIRALTY INLET...AND PUGET SOUND AND HOOD CANAL UNTIL 4 PM PST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON. * WIND...RISING FROM A SOUTHERLY DIRECTION AT 15 TO 25 KNOTS BY NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
470 WHUS76 KSEW 131711 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 911 AM PST THU JAN 13 2011 PZZ150-153-156-170-173-176-140515- /O.EXP.KSEW.GL.W.0004.000000T0000Z-110113T1700Z/ /O.EXT.KSEW.SC.Y.0626.000000T0000Z-110114T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 911 AM PST THU JAN 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT FOR THE COASTAL WATERS. A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE COASTAL WATERS UNTIL 4 AM PST FRIDAY. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-140515- /O.EXP.KSEW.GL.W.0004.000000T0000Z-110113T1700Z/ /O.EXT.KSEW.SC.Y.0626.000000T0000Z-110114T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 911 AM PST THU JAN 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT FOR THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA AND NOW A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM PST FRIDAY. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-140515- /O.EXT.KSEW.RB.Y.0002.000000T0000Z-110114T1200Z/ GRAYS HARBOR BAR- 911 AM PST THU JAN 13 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM PST FRIDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT FOR THE GRAYS HARBOR BAR UNTIL 4 AM PST FRIDAY. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-140515- /O.EXT.KSEW.SC.Y.0625.000000T0000Z-110114T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 911 AM PST THU JAN 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE CENTRAL STRAIT OF JUAN DE FUCA UNTIL 4 AM PST FRIDAY. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132>135-140515- /O.EXT.KSEW.SC.Y.0625.000000T0000Z-110114T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 911 AM PST THU JAN 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE INLAND WATERS OF WESTERN WASHINGTON. SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 12, 8:50 PM PST, 5 hours 42 minutes earlier.
Area forecast discussion, Jan 12, 8:50 PM PST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 850 PM PST WED JAN 12 2011 .SYNOPSIS...A WET AND MILD WEATHER PATTERN WILL PERSIST THROUGH THE WEEKEND AS A SERIES OF SYSTEMS MOVES INTO THE AREA FROM THE SOUTHWEST. && .SHORT TERM...THE STRONG OMEGA BLOCK OVER THE EAST CENTRAL PACIFIC AND ALASKA HAS COMPLETELY PINCHED OFF AND APPEARS TO BE RETROGRADING INTO SIBERIA. SHORT TERM MODELS NOW SHOW A SERIES OF MILD AND MODERATELY STRONG SOUTHERN STREAM SYSTEMS AFFECTING THE AREA TONIGHT THROUGH AROUND THE FIRST PART OF NEXT WEEK...WITH BRIEF AND DIFFICULT TO TIME BREAKS BETWEEN SYSTEMS. RIDGING ALONG ABOUT 140W MAY BECOME ESTABLISHED AGAIN TOWARD THE MIDDLE OF NEXT WEEK...BUT MODELS ARE SHOWING POOR CONSISTENCY AND CONTINUITY BEYOND ABOUT NEXT MONDAY. IN THE SHORT TERM...TEMPERATURES WILL AVERAGE WELL ABOVE NORMAL AND JUST ABOUT EVERY TIME PERIOD WILL SEE SOME PRECIPITATION. TONIGHT...SATELLITE IMAGERY SHOWS A LOW CENTERED NEAR 47N 132W WITH A TRIPLE POINT IN THE COASTAL WATERS. PRECIPITATION IS ALREADY SPREADING INLAND AND PRES GRADIENTS ARE TRENDING OFFSHORE. COLD AIR IN EASTERN WASHINGTON HAS YET TO COMPLETELY SCOUR OUT WITH TEMPERATURES AT MOST LOCATIONS IN THE BASIN IN THE TEENS AND 20S. RATTLESNAKE MOUNTAIN AND THE SKI AREA AT MISSION RIDGE SHOW VERY THIN LAYERS ABOVE FREEZING AROUND 4000 FEET. IN THE MEAN TIME STAMPEDE PASS HAS GONE FROM RAIN TO SNOW. THE 18Z MODEL GUIDANCE SHOWS NEARLY AN INCH OF WATER IN THE CASCADES TONIGHT INTO MIDDAY THU. SO AS GRADIENTS TURN OFFSHORE EXPECT PRECIPITATION TO PREDOMINATELY BECOME SNOW...OR A MIXTURE OF SNOW AND FREEZING RAIN...IN THE PASSES. HENCE A WINTER WEATHER ADVISORY WAS ISSUED THERE. ONCE THE FRONT PASSES AROUND NOON...EXPECT WESTERLY FLOW TO TURN PRECIPITATION BELOW ABOUT 5000 FEET BACK TO ALL RAIN. PRECIPITATION TAPERS OFF THU NIGHT...THEN THE NEXT WARM OCCLUSION PASSES ACROSS THE AREA ON FRI. BY THIS TIME THE COLD AIR IN EASTERN WASHINGTON SHOULD BE COMPLETELY SCOURED AND THE PASSES SHOULD BE RAIN WITH TEMPERATURES ABOVE FREEZING. ONCE AGAIN...PRECIPITATION TAPERS OFF LATE FRI OR FRI NIGHT ONLY TO BE FOLLOWED BY YET MORE WARM OCCLUSIONS SAT AND AGAIN SUN. THE CASCADES WERE UPDATED EARLIER FOR WINTRY PRECIPITATION TONIGHT INTO MIDDAY THU. THE REMAINDER OF THE FORECASTS LOOK GOOD. ALBRECHT .LONG TERM...PREVIOUS LONG TERM DISCUSSION FOLLOWS...MOIST ONSHORE FLOW WILL CONTINUE ACROSS WESTERN WA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...RESULTING IN MORE RAIN AND MILD TEMPERATURES. WE MAY DRY OUT A BIT BY MIDWEEK AS A STRONG UPPER LEVEL RIDGE BUILDS OVER THE NE PAC. LOWERED POPS AND DROPPED TEMPS A FEW DEGREES FROM WEDNESDAY ON. THE GFS AND ECMWF HINT THAT THIS DRYING TREND MAY STRETCH INTO LATE NEXT WEEK. IF SO WILL CONTINUE TO SLASH AWAY AT THE POPS. 33 && .HYDROLOGY...THE NEXT SEVERAL DAYS WILL BE MILD AND FAIRLY WET AS A SERIES OF WEATHER SYSTEMS MOVE THROUGH...BRINGING RAIN AT TIMES. THE ACCUMULATED RAINS FROM THESE WEATHER SYSTEMS ARE EXPECTED TO CAUSE RISES ON MOST AREA RIVERS OVER THE NEXT COUPLE OF DAYS WITH SOME RIVERS NEARING BANKFUL BY FRIDAY. AT THIS TIME...NO RIVERS ARE EXPECTED TO REACH FLOOD STAGE BUT SOME MINOR FLOODING CANNOT BE COMPLETELY RULED OUT STARTING LATE THIS WEEK AND CONTINUING INTO NEXT WEEK. FLOODING ON THE GREEN RIVER IS NOT EXPECTED IN THE NEXT 10 DAYS. 33 && .AVIATION...STRONG AND MOIST WLY FLOW ALOFT WILL CONTINUE ACROSS THE REGION. A WMFNT WILL MOVE N ACROSS THE AREA OVERNIGHT THRU THU. INCREASING LOW LEVEL E OR SE FLOW AHEAD OF THE WMFNT...BECMG ONSHORE OR SLY BEHIND IT. CIGS ARE ANTICIPATED TO GENERALLY BE IN THE 2-4K FT RANGE. VSBYS WILL BE RESTRICTED MAINLY IN THE 3-5SM RANGE BY RAIN. THE CASCADES WILL BE OBSCURED. KSEA...CIGS WILL GENERALLY IN THE 2-4K FT RANGE...OCCASIONALLY NEAR 1K FT LATE TONIGHT THRU THU MORNING. RAIN WILL REDUCE THE VISIBILITY INTO MAINLY THE 3-5SM RANGE. THE WMFNT IS EXPECTED TO MOVE ACROSS THE TERMINAL AROUND 1200 UTC. WINDS SHOULD KICK UP FROM THE S WITH AND BEHIND THE FRONT. && .MARINE...A WARM FRONT OFF THE OREGON COAST WILL MOVE N ACROSS THE AREA LATER TONIGHT THROUGH THU. EXPECT ANOTHER FRONTAL SYSTEM TO FOLLOW LATE THU NIGHT INTO FRI...FOLLOWED BY YET ANOTHER ONE ON SATURDAY. && .AVALANCHE...AVALANCHE WARNING CONDITIONS CONTINUE THURSDAY. ADDITIONAL HEAVY SNOWFALL OR RAIN AT FURTHER WARMING TEMPERATURES IS EXPECTED TO RENEW THE HIGH DANGER OVERNIGHT AND THURSDAY. NATURAL AVALANCHES CONTINUE TO BE LIKELY. TRAVEL IN AVALANCHE TERRAIN IS NOT RECOMMENDED. SEE NWAC.US FOR DETAILS. KRAMER && .SEW WATCHES/WARNINGS/ADVISORIES... WA...WINTER WEATHER ADVISORY THROUGH NOON THU FOR THE CASCADE PASSES. PZ... WWW.WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 5:56 PM PST | Winter Weather Advisory | SEW | 16 hr | |
| Jan 13, 2:32 AM PST | Small Craft Advisory | SEW | 60 hr | |
| Jan 13, 9:44 AM PST | River Flood Advisory | SEW | Mason | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.